| Model Number |
24674 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified vessel.An 8.0 x 40, 40cm mustang balloon catheter was advanced for dilatation.However, during first inflation at 10 atmospheres for 20 seconds, the balloon ruptured.The device was removed using normal method without issue and the procedure was completed with another of the same device.There were no complications reported and the patient was in good condition post procedure.
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 20 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied, and the balloon was inflated to its rated burst pressure of 20 atmospheres with no leaks or issues noted.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.
Event or Problem Description